Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

July 3, 2012Candler County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 3, 2012, 10:55 PM EDT for Candler County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 10:55 PM EDT (02:55 UTC)
Expired
Jul 3, 2012, 11:30 PM EDT
In force
35 min
Issued by
NWS Charleston, SC

County Candler County, GA

The radar

The Charleston,SC radar (KCLX), 95 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2526 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS82 KCHS 040255
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EDT TUE JUL 3 2012

GAZ087-099-100-040330-
BULLOCH-CANDLER-JENKINS-
1055 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...BULLOCH AND
CANDLER COUNTIES THROUGH 1130 PM EDT...

AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
SCARBORO TO COLLINS LAKE...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...METTER...SCARBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3247 8219 3252 8216 3256 8209 3255 8203
      3260 8201 3262 8202 3266 8209 3273 8211
      3274 8184 3252 8194 3248 8184 3239 8199
      3241 8221
TIME...MOT...LOC 0256Z 096DEG 8KT 3262 8188 3247 8198

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 3, 10:51 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 3, 10:51 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1051 PM EDT TUE JUL 3 2012

.SYNOPSIS...
A STRONG UPPER RIDGE WILL REMAIN WEST OF THE AREA WHILE A SURFACE
TROUGH PERSISTS INLAND THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A RATHER NEBULOUS FLOW IS FOUND ALOFT WITH THE MEAN TROUGH IN THE
WESTERN ATLANTIC TO THE NE...THE MEAN RIDGE SITUATED TO THE
WEST...WITH A COL REGION NOT FAR TO THE SOUTH AND EAST. THIS
SCENARIO ALOFT WILL CHANGE LITTLE THROUGH THE NIGHT. AT THE SAME
TIME WE HAVE SEEN THE LEE SIDE TROUGH SLIP INTO OUR FAR INTERIOR
GA ZONES THIS EVENING...BUT THIS WILL ONLY BE TEMPORARY AS
PRESSURES RISE A COUPLE OF MILLIBARS AS THE SUB TROPICAL ATLANTIC
RIDGE POKES BACK IN AS THE NIGHT PROGRESSES.

WITH THE PROXIMITY OF THE SURFACE TROUGH AND VARIOUS OUTFLOW
BOUNDARIES PERSISTING...ISOLATED TO SCATTERED CONVECTION STILL
LINGERING WEST OF I-95 IN SE GA WILL COME TO AN END BY 1 OR 2 AM AS
WE CONTINUE THE TRANSITION OVER INTO THE MORE STABLE NOCTURNAL
ENVIRONMENT. UNTIL THEN SINCE THERE IS STILL SOME DCAPE OVER 1000
J/KG...THERE COULD STILL BE AN ISOLATED STRONG OR SEVERE STORM WHERE
BOUNDARY INTERACTION OCCURS.

THICK DEBRIS CLOUDS COVERING THE AREA FROM ALLENDALE TO THE
ALTAMAHA RIVER WILL KEEP SKIES MOSTLY CLOUDY TO OVERCAST IN THESE
AREAS EARLY ON...BEFORE THEY THIN OUT AND/OR DISSIPATE OVERNIGHT.
ELSEWHERE...THINNER AND LESS CIRRUS WILL EQUATE TO MOSTLY CLEAR
CONDITIONS.

OUTSIDE OF A LITTLE TEMPORARY COOLING WHERE IT RAINS...IT/LL BE A
WARM AND STICKY NIGHT WITH MOST PLACES REMAINING ABOVE 80 DEGREES
THROUGH ABOUT 04-05Z. LOWS WILL DROP ONLY INTO THE LOWER AND
MIDDLE 70S WELL INLAND...TO THE UPPER 70S OR EVEN NEAR 80 CLOSER
TO THE SHORELINE. WE/LL NEED TO CONSIDER THE RISK OF SOME FOG LATE
TONIGHT IN LOCATIONS THAT RAINED...BUT WIND FIELDS LOOK A LITTLE
TOO HIGH OFF THE DECK...THUS WE HAVE KEPT IT OUT OF THE FORECAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...THE PROMINENT UPPER RIDGE AND
ANTICYCLONE WILL REMAIN CENTERED OVER THE CENTRAL CONUS WHILE BAGGY
TROFFING SLOWLY SLIDES SOUTHWARD FROM THE MID ATLANTIC. BY LATE
WEDNESDAY NIGHT THE TROF AND SOME LOWERING HEIGHTS WILL BEGIN
SNEAKING INTO THE NORTHERN REACHES OF THE FORECAST AREA. AT THE
SURFACE...THE AREA WILL CONTINUE TO BE CAUGHT INTO BETWEEN THE SUB
TROPICAL HIGH TO THE EAST AND A SURFACE TROF POSITIONED INLAND. AS
SUCH...THE PRIMARY FORCING AVAILABLE FOR PRECIPITATION WILL BE
DIURNAL HEATING AND SURFACE DESTABILIZATION...CONVERGENCE ALONG THE
SEA BREEZE...AND CONVERGENCE WITHIN THE SURFACE TROF IN THE
VICINITY. OVERALL THE ENVIRONMENT IS NOT OVERLY IMPRESSIVE WITH LI
VALES IN THE -1 TO -3 C RANGE DUE TO SLIGHT WARMING IN THE MID
LEVELS AND A HINT OF A CAP AROUND 800 MB. VARIOUS MODEL SOLUTIONS
SHOW MOST OF THE AFTERNOON CONVECTION OCCURRING WEST OF THE AREA
NEAR THE SURFACE TROF. I HAVE KEPT THE INHERITED POP SCHEME IN PLACE
WHICH SHOWS SLIGHT CHANCE TO CHANCE POPS ACROSS INLAND AREAS. EXPECT
HIGHS IN THE MID TO UPPER 90S INLAND WITH AFTERNOON HEAT INDEX
VALUES IN THE 100-105 DEGREE RANGE DUE TO SOME LOWER DEW POINTS.
MOST OF THE CONVECTION WILL DIMINISH AFTER SUNSET...BUT WITH THE
TROF SLOWLY MOVING IN FROM THE NORTH ISOLATED SHOWERS/STORMS COULD
CONTINUE IN SOME AREAS. LOWS WILL FALL INTO THE MID TO UPPER 70S.

THURSDAY THROUGH FRIDAY...THE GENERAL SETUP WILL REMAIN THE SAME
THROUGH FRIDAY WITH THE ONLY DIFFERENCE BEING THE PROXIMITY OF THE
WEAK UPPER TROF AND ANY IMPULSES ASSOCIATED WITH IT. 500 MB TEMPS
WILL GRADUALLY FALL THROUGH THE PERIOD...REACHING AROUND -8C BY
FRIDAY. THIS WILL RESULT IN LI VALUES AROUND -5 OR -6 EACH
DAY...WITH HIGHER PWATS APPROACHING 2 INCHES AT TIMES. NO
SIGNIFICANT CHANGES WERE MADE TO THE GOING FORECAST WHICH FEATURES
30-40 POPS EACH DAY WITH THE POTENTIAL FOR AT LEAST ISOLATED
ACTIVITY PERSISTING INTO THE OVERNIGHT. TEMPS FEATURE A SLIGHT
COOLING TREND DUE TO A SLIGHT FALLING OF HEIGHTS ALOFT...BUT WILL
REMAIN ABOVE NORMAL THROUGH THE END OF THE WEEK.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE BROAD TROUGH ALOFT WILL BEGIN TO DIMINISH THROUGH THE
WEEKEND...WITH A WEAK RIDGING PATTERN DEVELOPING IN ITS PLACE.
MOISTURE AND CONVERGENCE WILL REMAIN ENHANCED WITHIN AN INLAND
SURFACE TROUGH THAT WILL UNDERGO SEVERAL STAGES OF WEAKENING AND
STRENGTHENING THROUGH THE PERIOD. LATEST NUMERICAL MODEL SOLUTIONS
SUGGEST THE SURFACE PATTERN WILL BE WEAKEST FRIDAY AND
SATURDAY...AS THE ATLANTIC RIDGE ATTEMPTS TO BUILD BACK OVER THE
COASTLINE. THE SURFACE TROUGH THEN RESTRENGTHENS FROM THE NORTH
SUNDAY AND MONDAY...AS SOME ADDITIONAL SHORTWAVE ENERGY SLIPS INTO
THE REGION FROM THE GREAT LAKES. WILL MAINTAIN MENTION OF ISOLATED
TO SCATTERED SHOWERS/THUNDERSTORMS EACH DAY ACCORDINGLY...ESPECIALLY
DURING THE TIMES OF MAX HEATING/INSTABILITY OF THE AFTERNOON/EARLY
EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE LOW
TO MID 90S EACH AFTERNOON...STILL A FEW DEGREES WARMER THAN
SEASONAL NORMALS.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
ISOLATED CONVECTION WEST OF THE KSAV TERMINAL WILL STAY WEST OF
THAT AIRPORT TONIGHT. THUS WE HAVE MAINTAINED VFR CONDITIONS AT
BOTH TERMINALS THROUGH 00Z THURSDAY. LATER TAF ISSUANCES WILL NEED
TO ADDRESS THE POTENTIAL FOR ISOLATED TO SCATTERED CONVECTION THAT
FORMS POSSIBLY IMPACTING THE TERMINALS WEDNESDAY AFTERNOON OR
EVENING.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
WIND WILL PICK UP A BIT FROM THE SOUTH AND SOUTHWEST TONIGHT AS
THE LEE TROF GOES THROUGH ITS DIURNAL INTENSITY MAXIMUM AND WEAK
NOCTURNAL LOW LEVEL JETTING OCCURS. BUT WE WILL STILL HAVE WINDS
NO HIGHER THAN 10-15 KT OVER THE ATLANTIC AND 5-10 KT IN THE
CHARLESTON HARBOR. SEAS MAY BUMP UP A BIT TO 3 FEET IN THE OUTER
MOST GEORGIA WATERS...WITH 1 TO 2 FEET ELSEWHERE.

WEDNESDAY THROUGH SUNDAY...THE LOCAL WATERS WILL CONTINUE TO BE
LOCATED BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND
TROUGH TO THE WEST. SOUTH TO SOUTHWEST WINDS AT OR BELOW 15 KT WILL
PREVAIL FOR THE MOST PART...WITH SEAS 1 TO 3 FT ACROSS THE NEARSHORE
WATERS AND 3 TO 4 FT ACROSS THE OUTER MARINE ZONES. THE INLAND
SURFACE TROUGH WILL BE ON A STEADY STRENGTHENING TREND AS THE WEEK
PROGRESSES...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC
SURFACE HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT
TIMES...ESPECIALLY WEDNESDAY NIGHT...HOWEVER WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SCA CRITERIA.

&&

.TIDES/COASTAL FLOODING...
TIDES PEAKED AT 7.04 FT MLLW IN THE CHARLESTON HARBOR. NOW THAT
THE TIDE ARE RECEDING WE NO LONGER REQUIRE A COASTAL FLOOD ADVISORY.

TIDES WILL REMAIN ELEVATED ON WEDNESDAY...AND WITH THE TIME OF
HIGH TIDES IN THE LATE EVENING...THERE MAY NOT BE A LOT OF BEACH
FOR THOSE PLANNING TO ATTEND OCEANSIDE INDEPENDENCE DAY
FESTIVITIES. WE WILL NEED TO MONITOR FOR ANOTHER COASTAL FLOOD
ADVISORY FOR THE EVENING HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...BSH
LONG TERM...79
AVIATION...
MARINE...ALSHEIMER
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 3, 9:57 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT TUE JUL 3 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
957 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 9:55 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     COASTAL FLOOD    1 E CHARLESTON          32.78N  79.93W
07/03/2012                   CHARLESTON         SC   TIDE GAGE

            A TIDE LEVEL OF 7.04 FT MLLW WAS OBSERVED BY THE NOS
            TIDE GAGE IN THE CHARLESTON HARBOR. SHALLOW COASTAL
            FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH CAROLINA
            COAST WHEN THE TIDE LEVELS REACH 7.0 FT MLLW IN THE
            CHARLESTON HARBOR.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1200458

33
Local storm report, Jul 3, 10:02 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     7 ENE SYLVANIA          32.80N  81.54W
07/03/2012                   SCREVEN            GA   PUBLIC

            THE PUBLIC REPORTED A TREE DOWN.

0323 PM     TSTM WND DMG     3 NW APPLETON           33.07N  81.41W
07/03/2012                   ALLENDALE          SC   LAW ENFORCEMENT

            A DEPUTY REPORTED ONE TREE DOWN ALONG HIGHWAY 125.

0414 PM     TSTM WND DMG     2 ENE GUYTON            32.34N  81.37W
07/03/2012                   EFFINGHAM          GA   FOREST SERVICE

            THE GEORGIA FORESTRY COMMISSION REPORTED A FEW LARGE
            LIMBS DOWN. LIMBS WERE GREATER THAN 6 INCHES IN
            DIAMETER.

0414 PM     HAIL             2 ENE GUYTON            32.34N  81.37W
07/03/2012  E0.70 INCH       EFFINGHAM          GA   FOREST SERVICE

            THE GEORGIA FORESTRY COMMISION REPORTED DIME SIZE HAIL.

0515 PM     TSTM WND DMG     1 SE MILLEN             32.80N  81.94W
07/03/2012                   JENKINS            GA   PUBLIC

            THE PUBLIC REPORTED ONE TREE AND POWER LINE DOWN.

0610 PM     TSTM WND DMG     4 SSE NEVILS            32.22N  81.73W
07/03/2012                   BULLOCH            GA   911 CALL CENTER

            THE BULLOCH COUNTY 911 CENTER REPORTED SEVERAL TREES
            DOWN NEAR NEVILS.

0643 PM     TSTM WND DMG     5 NNW CLAXTON           32.24N  81.92W
07/03/2012                   EVANS              GA   911 CALL CENTER

            THE EVANS COUNTY 911 CENTER RELAYED A REPORT OF 1 TREE
            DOWN ALONG TIPPINS ROAD.

0706 PM     TSTM WND DMG     3 N MANASSAS            32.21N  82.02W
07/03/2012                   TATTNALL           GA   911 CALL CENTER

            THE TATTNALL COUNTY 911 CENTER RELAYED A REPORT OF A
            PECAN TREE DOWN ALONG ANDERSON CHURCH ROAD.

0720 PM     TSTM WND DMG     1 E COLLINS             32.18N  82.09W
07/03/2012                   TATTNALL           GA   911 CALL CENTER

            THE TATTNALL COUNTY 911 CENTER RELAYED A REPORT OF 2
            TREES DOWN NEAR COLLINS GEORGIA.

0720 PM     HAIL             1 E COLLINS             32.18N  82.09W
07/03/2012  E0.70 INCH       TATTNALL           GA   911 CALL CENTER

            THE TATTNALL COUNTY 911 CENTER RELAYED A REPORT OF DIME
            SIZE HAIL NEAR COLLINS GEORGIA.

0843 PM     COASTAL FLOOD    CHARLESTON              32.78N  79.94W
07/03/2012                   CHARLESTON         SC   PILOT BOAT

            THE CHARLESTON BRANCH PILOTS ASSOCIATION REPORTS THAT
            THERE IS A SMALL AMOUNT OF SALT WATER ON THE EDGE OF
            THEIR PARKING LOT.

0843 PM     COASTAL FLOOD    1 E CHARLESTON          32.78N  79.93W
07/03/2012                   CHARLESTON         SC   TIDE GAGE

            A TIDE LEVEL OF 7.04 FT MLLW WAS OBSERVED BY THE NOS
            TIDE GAGE IN THE CHARLESTON HARBOR. SHALLOW COASTAL
            FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH CAROLINA
            COAST WHEN THE TIDE LEVELS REACH 7.0 FT MLLW IN THE
            CHARLESTON HARBOR.

&&

EVENT NUMBER CHS1200447 CHS1200448 CHS1200449 CHS1200450 CHS1200451
CHS1200452 CHS1200456 CHS1200455 CHS1200453 CHS1200454 CHS1200457
CHS1200458

33
Special weather statement, Jul 3, 10:04 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1004 PM EDT TUE JUL 3 2012

GAZ100-115-116-138-040245-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-
1004 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH...
LIBERTY AND BRYAN COUNTIES THROUGH 1045 PM EDT...

AT 1003 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...DAISY...DENMARK...GROVELAND...NEVILS AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3236 8181 3225 8147 3198 8169 3203 8178
      3205 8177 3205 8181 3208 8188
TIME...MOT...LOC 0204Z 189DEG 5KT 3211 8175
Special weather statement, Jul 3, 10:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1022 PM EDT TUE JUL 3 2012

GAZ088-100-040315-
BULLOCH-SCREVEN-
1022 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES THROUGH 1115 PM EDT...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MALLARDS POND...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...MIDDLEGROUND...
PORTAL...ROCKY FORD AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3263 8191 3265 8185 3267 8187 3268 8187
      3280 8182 3269 8144 3244 8172 3252 8195
TIME...MOT...LOC 0223Z 203DEG 8KT 3258 8180
Local storm report, Jul 3, 10:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             2 SSW NEVILS            32.23N  81.77W
07/03/2012  E1.00 INCH       BULLOCH            GA   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED VIA BRYAN 911 CENTER.

&&

EVENT NUMBER CHS1200459

33
Special weather statement, Jul 3, 10:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EDT TUE JUL 3 2012

GAZ087-099-100-040330-
BULLOCH-CANDLER-JENKINS-
1055 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...BULLOCH AND
CANDLER COUNTIES THROUGH 1130 PM EDT...

AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
SCARBORO TO COLLINS LAKE...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...METTER...SCARBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3247 8219 3252 8216 3256 8209 3255 8203
      3260 8201 3262 8202 3266 8209 3273 8211
      3274 8184 3252 8194 3248 8184 3239 8199
      3241 8221
TIME...MOT...LOC 0256Z 096DEG 8KT 3262 8188 3247 8198

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 10:04 PM EDTSpecial Weather StatementCHSEvans41 min
Jul 3, 10:08 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty67 min
Jul 3, 10:22 PM EDTSpecial Weather StatementCHSScreven53 min
Jul 3, 10:57 PM EDTSpecial Weather StatementCHSLong48 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.